MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.00005
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on march 25, 2019: patella resurfacing set ref 11.00005, lot 178222: 40 items manufactured and released on 10-jul-2018.Expiration date: 2023-06-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with: another similar reported event of lever breakage (complaint (b)(4)).Another similar reported event of spikes breakage (complaint (b)(4)).In addition, considering the mat of the involved components: considering the patella clamp ref 77.11.0601, lot mat22471 ((b)(4) items), this is the 9th case of breakage of the involved part (lever), as the previous cases were complaints (b)(4).Considering the base insert for patella clamp ref 77.11.0606, lot mat25761, this is the 3rd case of breakage of this specific part (spikes) as the other cases are: complaint (b)(4).Visual inspection performed by r&d project manager: the visual inspection confirms the breakage of the blue rack locking button.The cause probably depends from the design that in particular conditions of use does not guarantee the proper resistance.In addition the analyzed piece has two broken fixation spikes.This kinf of damage could probably occur in case of improper use, such as trying to remove the patella clamp before to have completely disengaged the base with spikes from the bone.
 
Event or Problem Description
When the surgeon opened the gmk-efficiency tray, it was noticed that the lock lever of the patella clamp was broken, the surgeon has continued to grip the patella clamp until the cementation.After the cementation, the surgeon removed the patella clamp, and discovered that 1 of the 4 spikes of the base insert for the patella clamp was broken.The surgeon was able to retrieve the pin from the patient body.

Brand Name
PATELLA RESURFACING SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8460365
Report Number3005180920-2019-00200
Device Sequence Number19240817
Product Code LXH
UDI-Device Identifier07630030877384
UDI-Public07630030877384
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Catalogue Number11.00005
Device Lot Number178222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;